Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 72, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Oct 16, 2008, 3:33 AM EDT for 4 counties in Florida. It took effect at Oct 16, 2008, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2008, 3:33 AM EDT (07:33 UTC)
- In effect from
- Oct 16, 2008, 1:00 PM EDT
- Expired
- Oct 16, 2008, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 82 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 160733 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 333 AM EDT THU OCT 16 2008 FLZ024-025-032-160845- /O.CAN.KJAX.FW.A.0074.081016T1800Z-081016T2200Z/ NASSAU-DUVAL-CLAY- 333 AM EDT THU OCT 16 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE FIRE WEATHER WATCH. $$ FLZ020>023-030-031-162200- /O.UPG.KJAX.FW.A.0074.081016T1800Z-081016T2200Z/ /O.NEW.KJAX.FW.W.0072.081016T1700Z-081016T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD- 333 AM EDT THU OCT 16 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRIER AIR FILTERING INTO THE AREA COMBINED WITH WARMING TEMPERATURES WILL RESULT IN 4 TO 5 HOURS OF RELATIVE HUMIDITY VALUES REACHING CRITICAL THRESHOLDS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DEESE
1 follow-up statement
000 WWUS82 KJAX 162205 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 605 PM EDT THU OCT 16 2008 FLZ020>023-030-031-162315- /O.EXP.KJAX.FW.W.0072.000000T0000Z-081016T2200Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD- 605 PM EDT THU OCT 16 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ MKT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Oct 16, 3:15 AM EDT, 18 minutes earlier.
Area forecast discussion, Oct 16, 3:15 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 AM EDT THU OCT 16 2008
.SYNOPSIS...UPPER HIGH HAS SHIFTED S OVER CENTRAL FL. DRY AIR
ALOFT ABOVE SUBSIDENCE INVERSION HAS DROPPED TO BELOW 900 MB. E
FLOW EXTENDS UP TO ABOUT 600 MB WITH VERY LIGHT W FLOW ALOFT.
ENUF LOW-LEVEL MOISTURE REMAINS ACROSS THE AREA TO ALLOW AREAS OF
DENSE FOG TO DEVELOP WITH LIGHT WINDS AND FAVORABLE RADIATIONAL
COOLING CONDITIONS. HAVE ISSUED A DENSE FOG ADVISORY FOR MOST OF
THE AREA SAVE THE EXTREME SE ZONES WHERE GREATER T/TD SPREAD AND
STRONGER WINDS SHOULD LIMIT FOG DEVELOPMENT. TEMPS RANGE FROM THE
LOWER 60S OVER SE GA TO THE LOWER 70S OVER SE COASTAL AREAS.
.SHORT TERM...NEXT 36 HOURS WILL CONTINUE TO BE DOMINATED BY
MOSTLY SUNNY TO PARTLY CLOUDY SKIES DURING THE DAY AND FOG AT
NIGHT. CONTINUED ATMOSPHERIC DRYING SHOULD SHRINK AREAL COVERAGE
OF FOG TONIGHT...WITH MOST OF THE FOG CONFINED TO SE ZONES. TEMPS
WILL BE WARM BENEATH THE HIGH WITH MAX TEMPS IN THE UPPER 80S TO
NEAR 90. NIGHTTIME LOWS WILL GRADUALLY WARM THE NEXT 2 NIGHTS.
APPROACHING WEAK FRONTAL SYSTEM WILL INCREASE POPS FROM THE NW.
POPS HAVE BEEN CAPPED AROUND 30 PERCENT AHEAD OF THIS FEATURE...
WITH BEST CHANCES OVER SE GA ZONES. LIMITED INSTABILITY SHOULD
KEEP TSTMS ISOLD AT BEST AHEAD OF THE FRONT. FRONT WILL TRAVERSE
THE AREA EARLY SAT...A BIT SLOWER THAN YESTERDAYS FORECAST.
.LONG TERM...HIGH PRESSURE WILL BUILD OVER THE E US BEHIND THE
FRONT THRU THE REMAINDER OF THE WEEKEND. TEMPS WILL DROP TO ABOUT
5 DEGREES BELOW NORMAL ON SUN...THEN SLOWLY WARM AND LOW-LEVEL
FLOW BECOMES NE. RAIN CHANCES WILL INCREASE BY THE MIDDLE OF NEXT
WEEK...MAINLY ALONG E COASTAL LOCATIONS.
&&
.AVIATION...DENSE FOG HAS ALREADY TAKEN HOLD AT A MAJORITY OF THE
TERMINALS AND EXPECT THIS TREND TO CONTINUE FOR MOST OF THE
OVERNIGHT PERIOD. MAY SEE AN ADVECTION COMPONENT TO THIS EVENT THIS
TYPE OF SETUP OFTEN INCLUDES A SHIFT TO THE WEST IN THE FOG BANK
TOWARD DAYBREAK. CONFIDENCE NOT HIGH ENOUGH TO INDICATE THIS YET IN
THE TAF SET BUT MAY NEED TO TRIM BACK LIFR CONDITIONS FOR THE
ATLANTIC SITES AFTER 10Z. ONCE FOG CLEARS...EXPECT VFR CONDITIONS
FOR THE REMAINDER OF THE PERIOD.
&&
.MARINE...DESPITE WINDS HAVING DECREASED TO BELOW 10 KNOTS...STILL
SEEING SWELLS THAT ARE ABOVE MODEL PROJECTIONS WITH 41012 SHOWING
5 FT. THIS WILL REQUIRE SCEC CONTINUATION FOR THE FIRST PERIOD FOR
THE OFFSHORE PORTION. HIGH PRESSURE WILL REMAIN IN CONTROL OF THE
WATERS THROUGH FRIDAY EVENING AS SWELLS CONTINUE TO SUBSIDE.
FRONTAL BOUNDARY WILL MOVE THROUGH ON SAT WITH BETTER AGREEMENT
WRT TIMING AMONG THE SHORT TERM MODELS. WILL USE A BLEND FOR THIS
CYCLE WHICH MAY REQUIRE SCA IN POST FRONTAL ENVIRONMENT SAT NIGHT
INTO SUN.
&&
.FIRE WEATHER...ALTHOUGH HIGH PRESSURE WILL REMAIN IN CONTROL
TODAY...MODELS DO INDICATE AND INCREASED MIXING PROFILE OVER
YESTERDAY AND SHOULD SEE SOME UPPER 50S DEWPOINTS BY THIS
AFTERNOON. WITH CONTINUED WARM TEMPS...RH VALUES WILL DROP INTO
THE UPPER 20S FOR PORTIONS OF THE SUWANNEE VALLEY ALONG INTERSTATE
10. WILL UPGRADE INLAND PORTION OF A WATCH TO A WARNING FOR THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 90 58 85 59 / 0 0 20 30
SSI 84 65 84 64 / 0 0 10 20
JAX 88 59 87 62 / 0 0 10 20
SGJ 85 63 84 65 / 0 0 10 10
GNV 87 57 86 60 / 0 0 10 10
OCF 87 57 86 58 / 0 0 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...DENSE FOG ADVISORY UNTIL 9 AM THIS MORNING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
NASSAU-PUTNAM-SUWANNEE-UNION.
RED FLAG WARNING FROM 1 PM TO 6 PM THIS AFTERNOON FOR BAKER-
BRADFORD-COLUMBIA-HAMILTON-SUWANNEE-UNION.
GA...DENSE FOG ADVISORY UNTIL 9 AM THIS MORNING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...NONE.
&&
CARROLL/DEESEHazardous weather outlook, Oct 16, 2:40 AM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 240 AM EDT THU OCT 16 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161100- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 240 AM EDT THU OCT 16 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...DENSE FOG ADVISORY FOR MOST OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA THROUGH MID-MORNING... THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WITH MOIST AIR IN PLACE WILL LEAD TO CONTINUED FOG DEVELOPMENT TONIGHT. THE FOG WILL BECOME DENSE AT TIMES WITH VISIBILITIES LOWERING BELOW A HALF-MILE. MOTORISTS ARE URGED TO USE EXTRA CAUTION TONIGHT AS THE VISIBILITY WILL LIKELY VARY CONSIDERABLY OVER SHORT DISTANCES. NAVIGATION OF INLAND WATERS...INLETS AND PASSES MAY BE HAZARDOUS DUE TO RESTRICTED VISIBILITIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AREAS OF DENSE FOG THAT LINGER PAST SUNRISE WILL MAKE DRIVING HAZARDOUS DURING THE THURSDAY MORNING COMMUTE. FOG IS EXPECTED TO RETURN THURSDAY NIGHT. FOG MAY AGAIN BECOME LOCALLY DENSE...ESPECIALLY ACROSS NORTHEAST FLORIDA. THERE IS THE POTENTIAL FOR ANOTHER LOCAL NORTHEASTER EVENT LATE THIS WEEKEND AND CONTINUING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 1:53 AM EDT | Dense Fog Advisory | JAX | Baker, Bradford, Gilchrist, Nassau, Suwannee, Union | 7 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.